Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Propranolol This forum has posts about Propranolol
Reply
 
Thread Tools Display Modes
  #1  
Old 10-11-10, 13:07
Electric_Worry's Avatar
Electric_Worry Electric_Worry is offline
Junior Member
 
Join Date: Sep 2010
Posts: 126
Stopping Propranolol

I appreciate there are similar threads, so I apologize for clogging up the forum, however I was looking for advice from people in a similar situation to me.

I was prescribed 80mg slow release Propranolol around 10 weeks ago after my first full-blown panic attack. A few weeks later I spoke to my doctor about stopping the medication when I felt confident enough and he said I could stop them as he doesn't believe there's anything wrong with my heart (I've had an ECG and my blood pressure appears to be fine. I could do with losing a few stone, but I've not been diagnosed with anything like diabetes). However, I've heard that most people are weaned off them slowly as opposed to stopping abruptly.

I don't want to second guess the doctor, but has anybody else had experience of going cold turkey with slow-release Propranolol? I'm not sure whether to try it or to go back and see him or another doctor.

Thanks.
Reply With Quote
  #2  
Old 10-11-10, 13:19
Going home's Avatar
Going home Going home is offline
Banned
 
Join Date: Dec 2009
Posts: 1,097
Re: Stopping Propranolol

Actually I had the same conversation with my doctor last week. Ive been on the same dose of propranolol as you (mine are also called half-inderal LA on the box) and he said that although I was given them for high BP and what they thought was migraine at the time, he thinks I should now come off them and taken another med for the BP which can still sometimes be on the high side.

I'm in my 50s now and been through the menopause and have also gained 3st in as many years after always being slim and never having high BP before. But he did say I would need to reduce them gradually rather than stop them abruptly, but then ive been on them for a couple of years so thats makes sense. You havent been on them for long, but taking them every day means your system could still experience a bit of withdrawal from them. I know i'll be better off without them in alot of ways and hopefully start to lose the extra weight and gain some energy, but hoping the withdrawal from them won't be too bad. I think the people who are told to take them as and when rather than continually can avoid withdrawal but not sure what's in store for me! We'll have to wish each other luck with it and perhaps share the experience...but I think you should be fine coming off them to be honest.

Anna xx
Reply With Quote
  #3  
Old 10-11-10, 16:05
Hazel B's Avatar
Hazel B Hazel B is offline
Senior Member
 
Join Date: Sep 2010
Posts: 1,234
Re: Stopping Propranolol

I was on 40mg 3x daily and decided to cut down as I was getting less anxioss and feeling too slowed down. I cut down to 2 tablets daily for a week then one daily for a week, then nothing. That was 3 weeks ago and I've only taken one Propranolol after a house I was looking after was burgled. Good reason I thought!

I did not have any notable side effects and my GP was OK about it and said to keep some on hand in case.
Reply With Quote
  #4  
Old 12-11-10, 19:19
Electric_Worry's Avatar
Electric_Worry Electric_Worry is offline
Junior Member
 
Join Date: Sep 2010
Posts: 126
Re: Stopping Propranolol

Sorry it's taken me so long to respond to this, but thank you both for your replies.

I've been toying with the idea of coming off the medication for a couple of weeks now, however I'm not entirely sure whether I am ready or not. I'm thinking perhaps of waiting until the start of the new year and then attempting it, but again, it's not set in stone. They seem to be working rather well, however I have this new-found health anxiety with my heart, thinking I have heart disease and that if I stop the tablets then something will happen. Although I think that anyway, despite there being no real evidence to support it. I am admittedly overweight and also get chest pain quite frequently, but the doctors don't seem at all concerned and as mentioned, my ECG seems to have been clear. The chest pain seems to be from unknowingly tensing my muscles and not being able to relax as I used to.

The trouble with the slow-release version I am taking is that they can't be cut in half, so I can't try to wean myself off them. I guess what I really need to do is wait until I feel I'm ready and then perhaps have a quick word with the doctor. If I happen to be on them for a few more months then maybe he'd want me to take a smaller dose rather than go cold turkey.

Anyway, thanks again for the replies and good luck if you do decide to come off them, Anna.
Reply With Quote
Reply

Tags
dose, medication, propranolol, stopping


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Stopping an starting propranolol PokerFace Propranolol 4 16-08-10 01:35
stopping irishguy Citalopram / Celexa 4 15-12-09 21:21
Stopping Propranolol and Xanax Hartley Pool Medication 0 06-10-08 03:19
no stopping me now!!!! ruthb1 Success Stories 13 04-08-06 10:48
Stopping in to say Hi Shadowwin Success Stories 8 09-03-06 19:46


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.